Alert archive / Iowa / Snow Advisories in 2005
Snow Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this snow advisory at Dec 3, 2005, 3:32 AM CST for 5 counties in Illinois; 15 counties in Iowa. It took effect at Dec 3, 2005, 11:17 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2005, 3:32 AM CST (09:32 UTC)
- In effect from
- Dec 3, 2005, 11:17 AM CST
- Expired
- Dec 3, 2005, 6:29 PM CST
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Carroll County, IL, Jo Daviess County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDVN 030932 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 AM CST SAT DEC 3 2005 ...MORE SNOW ON THE WAY FOR THIS AFTERNOON AND THIS EVENING... .A STORM SYSTEM MOVING THROUGH THE SOUTHERN PLAINS TODAY WILL SPREAD SNOW ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS THIS AFTERNOON AND THIS EVENING. SNOWFALL AMOUNTS UP TO 4 INCHES ARE EXPECTED. IAZ040>042-051>054-066-ILZ001-002-007-031745- /O.NEW.KDVN.SN.Y.0002.051203T1800Z-051204T0600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL 332 AM CST SAT DEC 3 2005 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. SNOW IS EXPECTED TO DEVELOP OVER EASTERN IOWA BY NOON TODAY AND SPREAD EAST INTO WEST CENTRAL AND NORTHWEST ILLINOIS BY LATE THIS AFTERNOON. AREAS NORTH OF HIGHWAY 30 WILL SEE SNOWFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED HIGHER AMOUNTS BY THE TIME THE SNOW ENDS SATURDAY EVENING. AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED SOUTH OF HIGHWAY 30. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
5 follow-up statements
000 WWUS43 KDVN 031717 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1117 AM CST SAT DEC 3 2005 ...MORE SNOW ON THE WAY FOR THIS AFTERNOON AND THIS EVENING... .A STORM SYSTEM MOVING THROUGH THE SOUTHERN PLAINS TODAY WILL SPREAD SNOW ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS THIS AFTERNOON AND THIS EVENING. SNOWFALL AMOUNTS UP TO 4 INCHES ARE EXPECTED. IAZ063>065-067-068-076-077-ILZ009-015-040130- /O.EXB.KDVN.SN.Y.0002.051203T2100Z-051204T0600Z/ IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-WHITESIDE- ROCK ISLAND- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND 1117 AM CST SAT DEC 3 2005 ...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. SNOW IS EXPECTED TO OVERSPREAD THE AREA BY MID TO LATE AFTERNOON. SNOWFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES POSSIBLE NORTH OF INTERSTATE 80 BY THE TIME THE SNOW ENDS LATE THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ040>042-051>054-066-ILZ001-002-007-040130- /O.CON.KDVN.SN.Y.0002.051203T1800Z-051204T0600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL 1117 AM CST SAT DEC 3 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE TO OVERSPREAD THE AREA THIS AFTERNOON. SNOWFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS OF 5 INCHES POSSIBLE ALONG AND NORTH OF HIGHWAY 30. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDVN 031827 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1227 PM CST SAT DEC 3 2005 ...MORE SNOW ON THE WAY FOR THIS AFTERNOON AND THIS EVENING... .A STORM SYSTEM MOVING THROUGH THE SOUTHERN PLAINS TODAY WILL SPREAD SNOW ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS THIS AFTERNOON AND THIS EVENING. SNOWFALL AMOUNTS UP TO 4 INCHES ARE EXPECTED. IAZ040>042-051>054-066-ILZ001-002-007-040230- /O.CON.KDVN.SN.Y.0002.000000T0000Z-051204T0600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL 1227 PM CST SAT DEC 3 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE TO OVERSPREAD THE AREA THIS AFTERNOON...AND BECOME MODERATE TO HEAVY AT TIMES. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS OF 5 INCHES POSSIBLE ALONG AND NORTH OF HIGHWAY 30...BY THE TIME THE SNOW ENDS THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ063>065-067-068-076-077-ILZ009-015-040230- /O.CON.KDVN.SN.Y.0002.051203T2100Z-051204T0600Z/ IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-WHITESIDE- ROCK ISLAND- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND 1227 PM CST SAT DEC 3 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW IS EXPECTED TO OVERSPREAD THE AREA BY MID TO LATE AFTERNOON. SNOWFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED...ESPECIALLY ALONG AND NORTH OF INTERSTATE 80...BY THE TIME THE SNOW ENDS THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDVN 032008 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 208 PM CST SAT DEC 3 2005 ...SNOW TO CONTINUE ACROSS PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS INTO EARLY EVENING... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE MIDWEST THIS AFTERNOON AND EVENING BRINGING ANOTHER ROUND OF ACCUMULATING SNOW. THE BULK OF THE ACCUMULATING SNOW WILL BE FOUND NORTHWEST OF A FAIRFIELD...TO STERLING ROCK FALLS LINE. SNOW ACCUMULATIONS OF UP TO 4 INCHES CAN BE EXPECTED ALONG AND NORTH OF HIGHWAY 30 WITH LESSER AMOUNTS TO THE SOUTH. IAZ067-068-076-077-ILZ009-015-032115- /O.CAN.KDVN.SN.Y.0002.051203T2100Z-051204T0600Z/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-WHITESIDE-ROCK ISLAND- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND 208 PM CST SAT DEC 3 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE SNOW ADVISORY. DRIER AIR HAS DELAYED THE ONSET OF THE SNOW AND THUS WILL CUT INTO THE POTENTIAL AMOUNTS. IT APPEARS NOW THAT MOST AREAS WILL SEE SNOW LATE THIS AFTERNOON AND EARLY EVENING WITH ACCUMULATIONS OF AROUND ONE INCH. $$ IAZ040>042-051>054-063>066-ILZ001-002-007-040300- /O.EXT.KDVN.SN.Y.0002.000000T0000Z-051204T0300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 208 PM CST SAT DEC 3 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW...MODERATE TO HEAVY AT TIMES...WILL TAPER OFF TO FLURRIES BY EARLY EVENING. TOTAL NEW SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDVN 032156 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 356 PM CST SAT DEC 3 2005 ...SNOW TO CONTINUE ACROSS PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS THIS EVENING... .AN UPPER LEVEL STORM SYSTEM MOVING ACROSS THE MIDWEST WILL CONTINUE TO BRING ACCUMULATING SNOWS TO PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS THIS EVENING. THE SNOW WILL TAPER OFF TO FLURRIES FROM WEST AS THE EVENING PROGRESSES. STORM TOTAL ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES ROUGHLY ALONG AND NORTHWEST OF A LINE FROM IOWA CITY...TO CLINTON. IAZ040>042-051>054-063>066-ILZ001-002-007-040300- /O.CON.KDVN.SN.Y.0002.000000T0000Z-051204T0300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 356 PM CST SAT DEC 3 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW...MODERATE TO HEAVY AT TIMES...WILL TAPER OFF TO FLURRIES FROM WEST TO EAST THIS EVENING. STORM TOTAL ACCUMULATIONS WILL BE IN THE RANGE OF 2 TO 5 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDVN 040029 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 629 PM CST SAT DEC 3 2005 ...ACCUMULATING SNOW HAS ENDED THIS EVENING... .A STRONG UPPER LEVEL STORMS SYSTEM BROUGHT MODERATE TO HEAVY SNOW TO THE AREA THROUGH EARLY THIS EVENING. THE SNOW HAS DECREASED TO FLURRIES ACROSS THE ADVISORY AREA...AND THEREFORE THE ADVISORY HAS BEEN CANCELLED. SNOWFALL AMOUNTS OF 2 TO 4 INCHES WERE COMMON THROUGHOUT ADVISORY AREA...WITH SOME AMOUNTS AROUND 5 INCHES REPORTED IN NORTHEAST IOWA. IAZ040>042-051>054-063>066-ILZ001-002-007-040130- /O.CAN.KDVN.SN.Y.0002.000000T0000Z-051204T0300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 629 PM CST SAT DEC 3 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE SNOW ADVISORY. ACCUMULATING SNOW HAS ENDED ACROSS THE AREA...HOWEVER MANY ROADS WILL CONTINUE TO BE SNOW COVERED AND SLICK THROUGH THE OVERNIGHT HOURS. $$ ERVIN
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this snow advisory went out at Dec 2, 2:08 PM CST, 13 hours 24 minutes earlier.
Area forecast discussion, Dec 2, 2:08 PM CST, 13 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 208 PM CST FRI DEC 02 2005 .SYNOPSIS... ARCTIC HIGH PRESSURE IS LOCATED FROM EASTERN MINNESOTA...TO KENTUCKY TODAY...AS STRONG WARM ADVECTION IS TAKING PLACE FROM NORTHWEST IOWA TO WYOMING. THIS ADVECTION ACROSS THE DOME OF ARCTIC AIR HAS RESULTED IN DENSE MID CLOUDS OVER THE AREA SINCE LATE MORNING...AND SNOWS EXTENDING SOUTHEAST INTO CENTRAL IOWA EARLY THIS AFTERNOON. A STRONG SHORTWAVE WILL EXIT THE ROCKIES TONIGHT AND TOMORROW...DRAWING LOW PRESSURE OUT INTO THE PLAINS....THIS WILL SHIFT THE WARM ADVECTION CLOUDS AND SNOW EAST AND NORTH BY LATE TONIGHT. .SHORT TERM...TONIGHT NIGHT THROUGH SATURDAY NIGHT... A QUICK SHOT OF ACCUMULATING SNOW WILL MOVE THROUGH THE AREA THIS EVENING. WITH VERY COLD TEMPS IN PLACE...AND DENTRITIC SNOW GROWTH EXPECTED BASED ON MID LEVEL TEMPS...SNOW RATIOS SHOULD BE ON THE ORDER OF 15 TO 17 TO 1 INCH LIQUID. THE SHORT DURATION SHOULD LIMIT THE SNOWFALL AND QPF TO LESS THAN 0.15 IN MOST LOCATIONS NORTH OF HIGHWAY 30...AND AROUND 0.10 ALONG INTERSTATE 80. THEREFORE...WE WILL FORECAST SNOW AMOUNTS OF 2 TO 3 INCHES NORTH...1 TO 2 INCHES FROM HIGHWAY 30 TO JUST NORTH OF INTERSTATE 80...AND AROUND 1 INCH ALONG AND JUST SOUTH OF INTERSTATE 80. FARTHER SOUTH...ONLY FLURRIES ARE EXPECTED. LOWS WILL OCCUR THIS EVENING...WITH STEADY OR RISING TEMPS TONIGHT. SATURDAY...A STRONG JET WILL SWEEP EAST OVER MISSOURI. THIS JET...COMBINED WITH AN INVERTED SFC TROF SHOULD PROVIDE EXCELLENT FOCUS FOR ANOTHER ROUND OF SNOW. THIS SHOULD DEVELOP AND MOVE NORTHEAST INTO THE AREA BY LATE MORNING...AND CONTINUE TO MID TO LATE EVENING. AMOUNTS IN THE 1 TO 3 INCH RANGE APPEAR LIKELY...BUT THE STRONG JET DYNAMICS MAY ALLOW A NARROW SWATH OF 3 TO 4 INCHES. WILL NOT ISSUE A SNOW ADVISORY AT THIS TIME...BUT FUTURE NIGHT SHIFT MAY BE REQUIRED TO ISSUE ONE ONCE THIS ENHANCED AREA GAINS CONFIDENCE. SNOW SHOULD TAPER TO FLURRIES SATURDAY EVENING FROM WEST TO EAST...WITH ADDITIONAL AMOUNTS GENERALLY AN INCH OR LESS. ...ERVIN... && .LONG TERM (SUNDAY THROUGH FRIDAY)... FOCUS WAS ON SNOW CHANCE FOR LATE MONDAY NIGHT AND TUESDAY. SURFACE RIDGE TO BUILD EASTWARD OVER AREA SUNDAY THROUGH MONDAY. ALTHOUGH AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA MONDAY...BELIEVE MOISTURE TO BE LIMITED...THUS LEFT FORECAST DRY. RETURN FLOW TO SET UP LATE MONDAY AS NEXT DISTURBANCE DROPS SOUTHEAST...ROUGHLY FROM THE DAKOTAS TO THE OHIO VALLEY. PUSHED ONSET BACK UNTIL AFTER 06Z TUESDAY...WITH MAIN EVENT DURING THE DAY TUESDAY. LEFT SNOW CHANCE IN FOR 00-12Z WEDNESDAY TIME FRAME...BUT REDUCED POPS TO SLIGHT CHANCE CATEGORY. BELIEVE SNOW MAY END BY 06Z WEDNESDAY. ARCTIC HIGH PRESSURE THEN ANCHORS ITSELF OVER THE NATION/S MIDSECTION FOR REMAINDER OF PERIOD. NEXT CHANCE FOR SNOW COULD BE AS EARLY AS THURSDAY...BUT THIS FAR OUT WILL LEAVE FORECAST DRY. TEMPERATURES LOOK TO BE ON TRACK. DEPENDING ON HOW MUCH ADDITIONAL SNOW COVER GETS ADDED TO THE AREA OVER THE NEXT 4-5 DAYS... TEMPS FOR EXTENDED PORTION OF FORECAST /WED-FRI/ MAY BE TOO WARM AND IN NEED OF ADJUSTMENT DOWNWARD. ..14.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. ERVIN/14
Hazardous weather outlook, Dec 2, 3:12 PM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 312 PM CST FRI DEC 2 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 312 PM CST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL SPREAD ACROSS EASTERN IOWA NORTH OF INTERSTATE 80 LATE THIS AFTERNOON...AND INTO PORTIONS OF NORTHWEST ILLINOIS EARLY THIS EVENING. THE SNOW WILL BE MODERATE AT TIMES...WITH VISIBILITIES UNDER A MILE. SNOW ACCUMULATIONS ARE EXPECTED TO BE 2 TO 3 INCHES ALONG AND NORTH OF HIGHWAY 30...AND AROUND 1 INCH ALONG AND JUST SOUTH OF INTERSTATE 80. BY MIDNIGHT...THE SNOW SHOULD END FROM WEST TO EAST. SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS SHOULD NOT SEE ANY SNOW ACCUMULATIONS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SECOND STORM SYSTEM WILL MOVE THROUGH THE AREA SATURDAY AND SATURDAY NIGHT...PRODUCING ANOTHER 1 TO 3 INCHES OF SNOW OVER THE ENTIRE OUTLOOK AREA. A NARROW BAND OF 2 TO 4 INCHES APPEARS POSSIBLE...WITH LOCATIONS ALONG A LINE FROM WASHINGTON TO CLINTON... TO NEAR DIXON MOST AT RISK. A SNOW ADVISORY MAY BE ISSUED FOR A PORTION OF THE AREA FOR SATURDAY AND SATURDAY NIGHT. THE SNOW SHOULD TAPER TO FLURRIES FROM WEST TO EAST SATURDAY EVENING. THE NEXT THREAT OF LIGHT ACCUMULATING SNOWFALL APPEARS TO BE MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ERVIN
Nearby
Snow Advisories in Iowa, 2005Snow Advisories in Illinois, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.